I take Gabpentin for fibromyalgia. It works super. I was originally prescribed it by a Arthritis doctor. It made a huge difference in handling the nerve pain my legs, arms, and body. I just went through 2 weeks without it and just back on this past week. My body relaxed and I was comfortable after taking it again. I wouldn't be without the drug. Not having it made me appreciate
Gabapentin all the more. I encourage to try it. The nice thing is you can start a low dose and then adjust according to need.
Unfortunately, things are not as simplistic, as we would like them to be.
Ask one person like amI74, and since she had good success with Gabapendin, of course she will encourage you to try it. It is human nature.
It's effectiveness for fibromyalgia and neuropathic pain, for significant pain reduction is approximately 33%.
One of my associates and good friend of mine was given free samples by her Doctor. She had to discontinue taking it after several weeks, as she experienced excessive weight gain, depression and speech issues.
And less nerve pain, but the side effects outweighed-for her- the benefits.
So would I advise you not to take it? No, it wouldn't be a fair assessment,
based on one individual experience. Everyone is different.
You may want to go to this link for some patients' comments:
Gabapeptin is a GABA analogue, so a natural GABA supplement may produce some of the desired results, without the possible side-effects.
The brain receptors targeted may vary slightly and of course the speed of the delivery would be slower for the natural GABA.
Check with your doctor first, but be forewarned that if he's not open to
natural alternatives, chances are that he may CRUSH this suggestion!
You can do a search for GABA on your own for more details.
Wishing you well.
PS. There are a lot more things you can do on your own for fibromyalgia.
Just check previous posts. You may also pm me any time.
I was on Gaba for awhile. My nuero increased my dosage to 3500 mg needless to say at first it helped but the higher dose took me on a horrible ride. I was hallucinating terribly , talking about things that had no relivence to what the topic was. so just be careful of dose.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.